Georgia, 2015

Hail and Damaging Winds in Georgia, June 9, 2015

June 9, 2015 · NWS FFC · 12 events in 10 counties and zones

A weak cold front and a strong upper-level short wave combined to produce scattered severe thunderstorms across North and Central Georgia. Numerous reports of damaging thunderstorm winds with a few isolated reports of large hail were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$103,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A weak cold front and a strong upper-level short wave combined to produce scattered severe thunderstorms across North and Central Georgia. Numerous reports of damaging thunderstorm winds with a few isolated reports of large hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 9, 2:38 AM EST, 42 minutes earlier.

Area forecast discussion, Jun 9, 2:38 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 AM EDT TUE JUN 9 2015

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
SCATTERED CONVECTION ONGOING ACROSS NORTH GEORGIA ASSOCIATED WITH
THE SHORT WAVE SWEEPING THROUGH THE OHIO/TENNESSEE VALLEYS EARLY
THIS MORNING. COVERAGE AND INTENSITY HAS DECREASED AS EXPECTED WITH
THE DECREASE IN INSTABILITY...HOWEVER MODERATE UPPER-LEVEL SUPPORT
HAS KEPT ISOLATED STRONGER STORMS GOING. THIS FOCUS SHIFTS SOUTH
THROUGH THE MORNING INTO CENTRAL GEORGIA BY THIS AFTERNOON. UPPER
SUPPORT WEAKENS THROUGH THIS PERIOD AS THE MAIN SHORT WAVE SWEEPS
EAST INTO THE MID-ATLANTIC COASTAL REGION AND THE NORTHEASTERN U.S.
CANNOT RULE OUT LINGERING ISOLATED TO SCATTERED CONVECTION ACROSS
THE NORTH INTO THE AFTERNOON AS THE ASSOCIATED SURFACE FRONT ONLY
SLOWLY SPREADS A SLIGHTLY DRIER AND MORE STABLE AIRMASS INTO NORTH
GEORGIA. THREAT OF SEVERE THUNDERSTORMS REMAINS MARGINAL AT BEST AS
BETTER UPPER DYNAMICS SHIFT AWAY FROM THE REGION AND INSTABILITY
REMAINS ONLY MODERATE. CONVECTION WANES THROUGH THE EVENING WITH
BETTER CHANCES REMAINING ACROSS CENTRAL GEORGIA WHERE THE WEAK
FRONTAL BOUNDARY SETTLES AND STALLS. FOR WEDNESDAY...BETTER CHANCES
FOR THUNDER REMAIN ACROSS CENTRAL GEORGIA IN THE VICINITY OF THE
STALLED AND WEAKENING FRONTAL BOUNDARY...BUT WEAK TROUGHING ALOFT
AND MARGINAL TO MODERATE MOISTURE AND INSTABILITY KEEP AT LEAST
ISOLATED CONVECTION IN THE FORECAST ACROSS THE NORTH.

20

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO MAJOR CHANGES WERE NOTED IN THE OVERALL PATTERN THROUGH THE
EXTENDED... AS MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH AN
ONGOING ACTIVE WEATHER PATTERN EXPECTED FOR THURSDAY AND INTO
FRIDAY. THEN HIGH PRESSURE BUILDS IN FROM THE EAST AND WARRANTS
REDUCED OVER THE WEEKEND AND FIRST OF NEXT WEEK. THEREFORE...
STILL LOOKING AT ABOVE NORMAL POPS THROUGH END WEEK... THEN ONLY A
SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING CONVECTION OVER THE
WEEKEND AND ON MONDAY... EXCEPT MAYBE SLIGHTLY HIGHER CHANCES IN
THE NORTH GEORGIA MOUNTAINS DUE TO OROGRAPHIC LIFT. A WEAK WIND
SHEARED ENVIRONMENT CONTINUES TO SUGGEST MAINLY UNORGANIZED
DIURNALLY DRIVEN CONVECTION EACH DAY... WITH MOST STORMS REMAINING
BELOW SEVERE LIMITS. HOWEVER... STILL CANNOT RULE OUT AN ISOLATED
SEVERE STORM AS A WARM SOUTHWEST FLOW ON THURSDAY... THEN
INCREASING HIGH PRESSURE INFLUENCE FRIDAY THROUGH MONDAY ALL HELP
PUSH DAYTIME HIGHS INTO THE UPPER 80S AND 90S... RESULTING IN AT
LEAST 2000-2500 J/KG OF MUCAPE EACH DAY. ALL INTEREST WITH OUTDOOR
PLANS... ESPECIALLY THIS WEEKEND... ARE ENCOURAGED TO CLOSELY
MONITOR THE RADAR BEFORE VENTURING OUTDOORS DESPITE THE LOW RAIN
CHANCES.

39

&&

.AVIATION...
06Z UPDATE...
/ISSUED AT 130 AM EDT TUE JUN 9 2015/
SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA THROUGH 12Z. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA AFTER 12Z WITH THE FOCUS SHIFTING MORE INTO CENTRAL
GEORGIA AFTER 18Z. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF
CONVECTION THROUGH THE PERIOD. SOUTHWEST TO WEST WINDS 3-6KT THROUGH
14Z...INCREASING TO 6-10KT AFTER.

//ATL CONFIDENCE...06Z UPDATE...

MEDIUM TO HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  68  89  69 /  40  30  30  30
ATLANTA         85  70  87  72 /  40  30  40  30
BLAIRSVILLE     84  64  86  64 /  30  20  20  20
CARTERSVILLE    86  67  88  68 /  30  20  30  20
COLUMBUS        86  70  90  71 /  50  40  50  30
GAINESVILLE     85  69  87  69 /  40  20  20  20
MACON           86  69  90  69 /  50  30  40  40
ROME            86  68  88  69 /  30  20  30  20
PEACHTREE CITY  85  67  88  69 /  50  30  50  30
VIDALIA         89  72  91  71 /  50  40  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....39
AVIATION...20
Hazardous weather outlook, Jun 8, 11:53 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 AM EDT TUE JUN 9 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1253 AM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE ACROSS MAINLY
NORTH AND WEST CENTRAL GEORGIA EARLY THIS MORNING...

...ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE ACROSS PARTS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
BRIEF WIND GUSTS TO 40 MPH... LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS.

DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO NORTH GEORGIA SOMETIME LATE THIS
MORNING... THEN SAG INTO CENTRAL GEORGIA DURING THE AFTERNOON.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF THE FRONT... MAINLY ACROSS NORTH AND WEST CENTRAL
GEORGIA THIS MORNING... THEN THE BETTER CHANCES WILL BE ACROSS
CENTRAL GEORGIA THIS AFTERNOON. ALTHOUGH SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME... A FEW STORMS COULD BECOME STRONG... EITHER
ACROSS NORTH GEORGIA THIS MORNING... OR ACROSS PARTS OF CENTRAL
GEORGIA LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
ACROSS NORTH AND CENTRAL GEORGIA WEDNESDAY THROUGH FRIDAY. THEN
HIGH PRESSURE BUILDS OVER THE STATE AND HELP HOLD CONVECTION TO
MAINLY ISOLATED IN COVERAGE OVER THE WEEKEND AND INTO MONDAY. AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT DURING MAX
DAYTIME HEATING EACH DAY... WITH THE MAIN THREATS BEING DAMAGING
WIND...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 9, 2:18 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EDT TUE JUN 9 2015

GAZ002-004-005-011-012-019-090800-
MURRAY GA-GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
318 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MURRAY...
GORDON...WHITFIELD...CHATTOOGA...WALKER AND FLOYD COUNTIES UNTIL 400
AM EDT...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTHWEST OF RESACA...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS PARTS OF MURRAY...GORDON...WHITFIELD...
CHATTOOGA...WALKER AND FLOYD COUNTIES THROUGH 400 AM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DALTON...CALHOUN...
RESACA...NICKELSVILLE...LAKE MARVIN...SUGAR VALLEY...SUBLIGNA...
TILTON...SUTTLES MILL...VILLANOW...OOSTANAULA AND EVERETT SPRINGS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3457 8530 3473 8512 3470 8474 3443 8495
TIME...MOT...LOC 0715Z 286DEG 20KT 3466 8510
Special weather statement, Jun 9, 2:42 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EDT TUE JUN 9 2015

GAZ006-008-090830-
UNION GA-FANNIN GA-
342 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION AND FANNIN
COUNTIES UNTIL 430 AM EDT...

AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM AROUND MCCAYSVILLE TO HIGDON...
MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS
TO 40 MPH AS THEY MOVE ACROSS UNION AND FANNIN COUNTIES THROUGH 430
AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE RIDGE...
MORGANTON...JONES CREEK...LOVING...EPWORTH...COLWELL...MINERAL
BLUFF...NOTTELY DAM...HIGDON...IVY LOG...HURST...HEMP AND CULBERSON.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3481 8406 3488 8448 3488 8449 3492 8451
      3493 8450 3496 8442 3499 8439 3499 8395
TIME...MOT...LOC 0740Z 279DEG 18KT 3501 8425 3492 8432 3492 8447
Special weather statement, Jun 9, 2:53 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 AM EDT TUE JUN 9 2015

GAZ020-021-090815-
BARTOW GA-CHEROKEE GA-
353 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BARTOW AND
CHEROKEE COUNTIES UNTIL 415 AM EDT...

AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EMERSON...OR NEAR CARTERSVILLE...AND MOVING
EAST AT 25 MPH.

WIND GUSTS OF 40 MPH AND POSSIBLY SOME SMALL HAIL ARE LIKELY AS THIS
STORM MOVES ACROSS PARTS OF BARTOW AND CHEROKEE COUNTIES THROUGH 415
AM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CANTON...
WOODSTOCK... HOLLY SPRINGS... BUFFINGTON... FREE HOME...
LATHEMTOWN... LEBANON... UNION HILL...RED TOP MOUNTAIN STATE PARK...
BRIDGEMILL... KELLOGG CREEK... HICKORY FLAT AND SUTALLEE.

LAT...LON 3427 8477 3427 8427 3419 8432 3417 8435
      3413 8436 3411 8442 3407 8442 3408 8463
      3412 8484
TIME...MOT...LOC 0748Z 278DEG 24KT 3418 8468
Special weather statement, Jun 9, 3:11 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 AM EDT TUE JUN 9 2015

GAZ006-008-009-090845-
TOWNS GA-UNION GA-FANNIN GA-
411 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOWNS...UNION AND
FANNIN COUNTIES UNTIL 445 AM EDT...

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR BLAIRSVILLE TO MORGANTON AND
BLUE RIDGE...AND MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS
TO 40 MPH AS THEY MOVE ACROSS TOWNS...UNION AND FANNIN COUNTIES
THROUGH 445 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE RIDGE...
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...BRASSTOWN BALD...THE PLUM
ORCHARD GAP SHELTER...GUMLOG...OWLTOWN...THE BLOOD MOUNTAIN
SHELTER...TRACK ROCK...VOGEL STATE PARK...MACEDONIA...THE WOODS HOLE
SHELTER...ALEXANDERS MILL...DIAL...MOUNTAIN SCENE...THE BLUE
MOUNTAIN SHELTER...MARGRET AND TITUS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3497 8355 3495 8355 3494 8360 3492 8359
      3491 8363 3480 8373 3478 8383 3473 8383
      3474 8394 3471 8405 3469 8423 3480 8431
      3486 8438 3481 8406 3499 8395 3499 8363
TIME...MOT...LOC 0809Z 290DEG 28KT 3496 8396 3487 8407 3482 8429
Special weather statement, Jun 9, 3:12 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT TUE JUN 9 2015

GAZ006-008-009-015-016-090915-
TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
412 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TOWNS...LUMPKIN...WHITE...UNION AND FANNIN COUNTIES UNTIL 515 AM
EDT...

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR YOUNG HARRIS TO
NEAR BLAIRSVILLE TO NEAR MORGANTON...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH... LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING
ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF TOWNS...
LUMPKIN...WHITE...UNION AND FANNIN COUNTIES THROUGH 515 AM EDT.

RAINFALL AMOUNTS UP TO ONE INCH IN A SHORT TIME IS POSSIBLE... AND
DRIVERS SHOULD USE EXTRA CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3482 8365 3480 8368 3477 8363
      3474 8362 3469 8364 3465 8366 3462 8364
      3460 8364 3456 8363 3450 8367 3451 8383
      3473 8426 3480 8431 3499 8397 3499 8355
TIME...MOT...LOC 0809Z 283DEG 28KT 3497 8392 3487 8405 3480 8421
Special weather statement, Jun 9, 3:18 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 AM EDT TUE JUN 9 2015

GAZ021-022-033-090900-
CHEROKEE GA-FORSYTH GA-NORTH FULTON GA-
418 AM EDT TUE JUN 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHEROKEE...FORSYTH AND NORTH FULTON COUNTIES UNTIL 500 AM EDT...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLLY SPRINGS...OR NEAR CANTON...AND MOVING
EAST AT 30 MPH.

WIND GUSTS OF 40 MPH... LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING
ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF CHEROKEE...FORSYTH
AND NORTH FULTON COUNTIES THROUGH 500 AM EDT.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH ARE POSSIBLE IN A
SHORT PERIOD OF TIME. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.

LAT...LON 3424 8395 3423 8397 3420 8398 3419 8401
      3419 8405 3415 8408 3407 8412 3403 8412
      3403 8416 3402 8418 3412 8453 3426 8450
      3431 8395
TIME...MOT...LOC 0816Z 273DEG 30KT 3417 8442

The radar

The Atlanta radar (KFFC), 91 km away, was scanning. The volume nearest the first event began at 08:20 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
June 9, 3:20 AM EST to 3:30 AM EST
Where
Cherokee County, 0.48 mi WNW of Univeter
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.182, -84.478

The Cherokee County Emergency Manager reported trees, power lines and power poles blown down and blocking New Light road.

Hail, Harris

When
June 9, 2:15 PM EST to 2:25 PM EST
Where
Harris County, 0.9 mi NW of Hamilton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.760, -84.880

The Harris County Emergency Manager reported penny sized hail in Hamilton.

Thunderstorm Wind, Harris

When
June 9, 2:15 PM EST to 2:20 PM EST
Where
Harris County, 0.9 mi NW of Hamilton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.760, -84.880

The Harris County Emergency Manager reported several trees blown down in Hamilton.

Thunderstorm Wind, Fulton

When
June 9, 2:15 PM EST to 2:30 PM EST
Where
Fulton County, 2.72 mi SE of Atlanta to 4.66 mi ENE of Bolton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.743, -84.366

The Fulton County Emergency Manager and the local news media reported trees down along I-20 near Glenwood Avenue and in Buckhead. One tree fell on a car in Buckhead, no injuries were reported.

Thunderstorm Wind, Pike

When
June 9, 2:15 PM EST to 2:30 PM EST
Where
Pike County, 0.37 mi SW of Williamson to 0.73 mi ENE of Williamson
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.176, -84.374

The Pike County Emergency Manager reported trees down along Highway 362 and on Midland Street and Little Street in the Williamson area.

Thunderstorm Wind, Warren

When
June 9, 2:35 PM EST to 2:45 PM EST
Where
Warren County, 2.75 mi NNW of Camak to 10.08 mi NE of Cedar Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.487, -82.667

The Warren County 911 Center reported multiple trees down along I-20 and along Ridge Road.

Hail, Clayton

When
June 9, 2:50 PM EST to 3:00 PM EST
Where
Clayton County, 1.02 mi NNW of Morrow
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.593, -84.340

A trained spotter reported leaves shredded on trees from penny to nickel sized hail about a mile north of Morrow.

Hail, Muscogee

When
June 9, 2:54 PM EST to 3:04 PM EST
Where
Muscogee County, 1.42 mi N of Double Churches
Measured
1 in hail
Reported by
Public
Coordinates
32.571, -84.970

The public reported dime to quarter sized hail at the Summit Gas station at Williams Road and Williams Way.

Thunderstorm Wind, Morgan

When
June 9, 3:12 PM EST to 3:22 PM EST
Where
Morgan County, 0.81 mi NNW of Apalachee
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.691, -83.436

The Morgan County 911 Center reported several trees blown down along Parsonage Road just northwest of Apalachee.

Thunderstorm Wind, Walton

When
June 9, 3:47 PM EST to 3:57 PM EST
Where
Walton County, 0.32 mi S of Jersey to 0.55 mi NNE of Social Circle
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
911 Call Center
Coordinates
33.715, -83.799

The Walton County 911 Center reported several trees and power lines blown down from Jersey to Social Circle.

Thunderstorm Wind, Morgan

When
June 9, 4:00 PM EST to 4:15 PM EST
Where
Morgan County, 1.45 mi SE of Rutledge to 1.11 mi SSE of Apalachee
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
33.616, -83.601

The Morgan County 911 Center reported trees and power lines blown down along Atlanta Highway, Beaver Dam Road, Briar Creek Road and Greensboro Highway.

Thunderstorm Wind, Polk

When
June 9, 5:12 PM EST to 5:22 PM EST
Where
Polk County, 0.95 mi ESE of Ravenel to 0.73 mi ENE of Rockmart
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.043, -85.056

The Polk County Emergency Manager reported several trees down from Aragon to Rockmart.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590860, 590861, 590862, 590866, 590869, 590872, 590873, 590876, 590882, 590884, 590897, 590901.